# SDR CA040426008

- Difficulty date: April 26, 2004
- Submitted: June 4, 2004
- Operation: General aviation
- Make and model: Piper PA-24-260
- Aircraft time: 2,380 hours
- Engine: Lyc IO540D4A5
- Propeller: Hartzl HCC3YR
- System (JASC): 3231 · Landing Gear Door Retract Section
- Part: Release Pin
- Condition: Worn
- Location: Nlg Door
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ON ANNUAL INSPECTION, WAS UNABLE TO RELEASE DOOR FOR EMERGENCY GEAR EXTENSION. PIN WAS FOUND WORN, AND RETURNED TO MFG FOR REPAIR. PIN REINSTALLED AND PROBLEM REPEATED, INVESTIGATION REVEALED NOSE DOOR SYSTEM WAS RIGGED TOO TIGHT. REPEATED CALLS TO MANUFACTURER WERE MADE FOR ASSISTANCE OR INSTRUCTIONS. NO REPAIR OR MAINTENANCE MANUAL EXISTS. 'WE JUST USE A SHUT ON THE WALL AND RIG IT UNTI L WE'RE HAPPY'.   I WAS TOLD FINALLY WAS GIVEN VERBAL INSTRUCTIONS AND WAS ABLE TO RIG THE SYSTEM AND TEST EMERGENCY GEAR EXTENSION SUCCESSFULLY.  TWO PROBLEMS:  WORN PIN MAKING GEAR EXTENSION IMPOSSIBLE.  NO MANUAL OR TECHNICAL SUPPORT FROM MANUFACTURER.
